Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 130, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 21, 2009, 9:12 PM CDT for Gonzales County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2009, 9:12 PM CDT (02:12 UTC)
- Expired
- Aug 21, 2009, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:41 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 21, 6:41 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 641 PM CDT FRI AUG 21 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... ISOLATED CONVECTION CENTERED ROUGHLY ALONG A SJT-AUS-GLS AXIS WILL MOVE TOWARD THE I-10 CORRIDOR THROUGH 03Z, BUT SHOULD BE WEAKENING BY THAT TIME. LATEST NAM/RUC RUNS KEEP ACTIVITY LINGERING LATER INTO THE EVENING, SO WILL INTRODUCE SOME A CB CLOUD GROUP FOR SAT/SSF TERMINALS. ABUNDANT DEBRIS CLOUDS FROM THIS CONVECTION WILL REMAIN OVER THE AREA AND SPILL IN FROM ADDITIONAL CONVECTION FROM THE WEST. THIS WILL AGAIN DISRUPT THE FORMATION OF LOW LEVEL CEILINGS THAT WILL TRY TO FORM IN THE 09Z-15Z WINDOW. WHILE RAIN CHANCES REMAIN VERY LOW FOR SATURDAY, SOME ISOLATED CB GROUPS WERE CONSIDERED FOR LATE IN THE DAY AS THE NAM MODEL FORECAST MOISTURE AXIS AND RIDGE POSITIONING LOOKS VERY COMPARABLE TO THAT OF THIS AFTERNOON. SATURDAY WINDS FORECAST FOR THE I-35 TERMINALS IS ALSO BIT LIGHTER AND MORE EASTERLY IN DIRECTION THAN SUGGESTED BY GUIDANCE NUMBERS. && .PREV DISCUSSION... /ISSUED 252 PM CDT FRI AUG 21 2009/ DISCUSSION... A WEAK BOUNDARY OVER CENTRAL TEXAS..A FOCUS OF THIS AFTERNOONS WITHERING CONVECTION, MAY PROPAGATE INTO NORTHERN CWA THIS EVENING BUT RIDGING ALOFT WILL LIMIT FUTURE DEVELOPMENT. ONLY ISOLATED EVENING STORMS FORECAST ROUGHLY NORTHEAST OF A LINE FROM MOUNTAIN HOME TO CUERO. HOT TOMORROW AND SUNDAY AS RIDGE ALOFT SETTLES IN. DEEP EASTERLIES WILL BEGIN ENTERING THE PICTURE MONDAY WITH HEIGHTS ALOFT LOWERING AND HIGH TEMPERATURES A LITTLE LOWER THAN WHAT THEY HAVE BEEN. BY WEDNESDAY, AN INVERTED TROUGH WILL PUSH ASHORE BUT INITIALLY MAY ONLY AFFECT COASTAL AREAS. SEA BREEZE CONVECTION MAY DEVELOP OVER THE EASTERN CWA THURSDAY AND FRIDAY AS A WEAK LOW ALOFT MEANDERS OVER THE CENTRAL TEXAS GULF COAST REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 102 78 101 75 / 10 - 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 76 103 74 102 74 / 10 - 10 10 10 NEW BRAUNFELS MUNI AIRPORT 75 101 73 100 72 / 10 - 10 - 10 BURNET MUNI AIRPORT 76 99 75 99 75 / 10 - 10 - 10 DEL RIO INTL AIRPORT 79 103 79 104 77 / - - - - - GEORGETOWN MUNI AIRPORT 78 100 76 101 74 / 10 - 10 10 10 HONDO MUNI AIRPORT 76 101 75 100 73 / - - - - - SAN MARCOS MUNI AIRPORT 76 102 74 100 73 / 10 - 10 - 10 LA GRANGE - FAYETTE REGIONAL 77 100 73 98 72 / 20 - 10 10 10 SAN ANTONIO INTL AIRPORT 78 101 78 101 77 / 10 - - - 10 STINSON MUNI AIRPORT 77 102 76 102 74 / - - - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Aug 21, 5:26 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT FRI AUG 21 2009 TXZ171>173-183>194-202>209-217>225-228-221030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 7:58 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 758 PM CDT FRI AUG 21 2009 TXZ225-220200- LAVACA- 758 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LAVACA COUNTY... AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF SUBLIME...OR 14 MILES EAST OF HALLETTSVILLE...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN LAVACA COUNTY...INCLUDING THE FOLLOWING LOCATIONS... EZZELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 7:59 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 PM CDT FRI AUG 21 2009 TXZ208-209-223-220200- CALDWELL-FAYETTE-GONZALES- 759 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...FAYETTE AND GONZALES COUNTIES... AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF WAELDER...OR 13 MILES NORTH OF GONZALES...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN NORTHERN GONZALES...SOUTHEASTERN CALDWELL AND SOUTHWESTERN FAYETTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 8:34 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 834 PM CDT FRI AUG 21 2009 TXZ209-220230- FAYETTE- 834 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY... AT 834 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR ROUND TOP...OR 16 MILES EAST OF GIDDINGS...MOVING SOUTHWEST AT 5 MPH. PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ROUND TOP...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 8:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT FRI AUG 21 2009 TXZ208-223>225-220230- CALDWELL-DEWITT-GONZALES-LAVACA- 838 PM CDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WERE AFFECTING CALDWELL...DEWITT...GONZALES AND LAVACA COUNTIES... AT 837 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LULING TO 5 MILES EAST OF YOAKUM...MOVING SOUTH AT 10 MPH. PEOPLE IN GONZALES...NORTHEASTERN DEWITT...SOUTHERN CALDWELL AND SOUTHWESTERN LAVACA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:35 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 55 min |
| Aug 22, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 35 min |
| Aug 22, 6:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.